Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 18, 2012, 11:30 PM CDT for Hale County, Lamb County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 11:30 PM CDT (04:30 UTC)
- Expired
- Mar 19, 2012, 12:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Hale County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 52 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 10:50 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
| Mar 18, 11:23 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4154 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WUUS54 KLUB 190430 SVRLUB TXC189-279-190530- /O.NEW.KLUB.SV.W.0022.120319T0430Z-120319T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1130 PM CDT SUN MAR 18 2012 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALE COUNTY IN NORTHWEST TEXAS. EASTERN LAMB COUNTY IN NORTHWEST TEXAS. * UNTIL 1230 AM CDT * AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF HALFWAY TO 6 MILES SOUTH OF SPADE...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF HALE CENTER TO 13 MILES SOUTHEAST OF LITTLEFIELD...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE COTTON CENTER...PLAINVIEW AND PETERSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. VERY SMALL...BRIEF...BUT DANGEROUS TORNADOES ARE POSSIBLE WITH THIS STORM. STAY INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3431 10156 3384 10158 3383 10221 3431 10213 TIME...MOT...LOC 0430Z 270DEG 22KT 3427 10201 3384 10210 $$ 20
3 follow-up statements
126
WWUS54 KLUB 190446
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1146 PM CDT SUN MAR 18 2012
TXC189-279-190530-
/O.CON.KLUB.SV.W.0022.000000T0000Z-120319T0530Z/
HALE TX-LAMB TX-
1146 PM CDT SUN MAR 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAMB AND HALE COUNTIES UNTIL 1230 AM CDT...
AT 1144 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF KRESS TO 7 MILES WEST OF ABERNATHY...MOVING EAST AT 25
MPH. THIS SYSTEM HAS A HISTORY OF CIRCULATIONS ALONG THE LEADING
EDGE OF THE LINE AND THERE IS AN ENHANCED THREAT OF BRIEF TORNADOES.
LOCATIONS IMPACTED INCLUDE...
HALE CENTER...PLAINVIEW...PETERSBURG AND SETH WARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3431 10157 3417 10156 3384 10158 3383 10216
3431 10207
TIME...MOT...LOC 0445Z 268DEG 20KT 3429 10186 3386 10195
$$572
WWUS54 KLUB 190502
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1202 AM CDT MON MAR 19 2012
TXC279-190512-
/O.CAN.KLUB.SV.W.0022.000000T0000Z-120319T0530Z/
LAMB TX-
1202 AM CDT MON MAR 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMB COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3431 10157 3414 10156 3384 10158 3383 10208
3384 10209 3431 10198
TIME...MOT...LOC 0502Z 268DEG 20KT 3429 10174 3386 10184
$$
TXC189-190530-
/O.CON.KLUB.SV.W.0022.000000T0000Z-120319T0530Z/
HALE TX-
1202 AM CDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HALE COUNTY
UNTIL 1230 AM CDT...
AT 1157 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF KRESS TO ABERNATHY...MOVING EAST AT
25 MPH. THERE IS AN ENHANCED THREAT OF BRIEF TORNADOES ALONG THE
LEADING EDGE OF THIS SQUALL LINE.
LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...PETERSBURG AND SETH WARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3431 10157 3414 10156 3384 10158 3383 10208
3384 10209 3431 10198
TIME...MOT...LOC 0502Z 268DEG 20KT 3429 10174 3386 10184
$$344
WWUS54 KLUB 190514
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1214 AM CDT MON MAR 19 2012
TXC189-190530-
/O.CON.KLUB.SV.W.0022.000000T0000Z-120319T0530Z/
HALE TX-
1214 AM CDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HALE COUNTY
UNTIL 1230 AM CDT...
AT 1210 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF KRESS TO ABERNATHY...MOVING EAST AT 25 MPH. THERE IS
AN ENHANCED THREAT OF BRIEF TORNADOES ON THE LEADING EDGE OF THIS
ACTIVITY WHICH IS CURRENTLY JUST EAST OF INTERSTATE 27.
LOCATIONS IMPACTED INCLUDE...
PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3431 10157 3429 10157 3409 10156 3384 10158
3383 10199 3431 10187 3431 10186
TIME...MOT...LOC 0513Z 268DEG 20KT 3429 10167 3386 10177
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:24 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 18, 9:24 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 924 PM CDT SUN MAR 18 2012 .UPDATE... WE REMAIN POISED TO EXPERIENCE ANOTHER ROUND OF SEVERE CONVECTION TONIGHT. AN ISOLATED ANTICYCLONIC SUPERCELL HAS EXITED THE LUB CWFA INTO THE EASTERN PANHANDLE. TORNADO WATCH #80 IS SCHEDULED TO EXPIRE AT 03Z...AND WILL BE ALLOWED TO DO SO. KLBB 88D NOW SHOWS THE CONVERGING PACIFIC FRONT AND DRYLINE OVER THE WESTERN SOUTH PLAINS. HIGH RES/MESOSCALE MODELS CONTINUE TO INCREASE CONFIDENCE THAT RENEWED ROBUST CONVECTIVE DEVELOPMENT WILL OCCUR AS THE PACIFIC FRONT OVER TAKES THE RETREATING DRYLINE. CURRENT TRENDS SUGGEST THIS WILL OCCUR BETWEEN 03-04Z ROUGHLY ALONG A CORRIDOR FROM DIMMITT...TO MORTON...PLAINS. MESOANALYSIS CONTINUES TO SHOW APPROXIMATELY 1000 J/KG EAST OF THE DRYLINE. SOLUTIONS SUGGEST THAT DEEP LAYER SHEAR WILL BECOME MORE PARALLEL TO THE FORCING PROMOTING LINEAR AND/OR ORGANIZED CONVECTIVE CLUSTERS WITH A LARGE HAIL AND POSSIBLY A WIND THREAT. && .PREV DISCUSSION... /ISSUED 626 PM CDT SUN MAR 18 2012/ AVIATION... AVIATION WEATHER IMPACTS OVERNIGHT WILL BE DIFFICULT TO PREDICT... AND DEPENDENT ON PROSPECTS FOR MULTIPLE ROUNDS OF CONVECTION. A SECOND ROUND OF CONVECTION WILL APPROACH TERMINALS DURING THE NEXT 1-5 HOURS...ESPECIALLY NEAR...BUT LIKELY JUST SOUTHEAST OF THE KLBB TERMINAL. THIS AS A DRYLINE WILL RETREAT THROUGH THE KLBB TERMINAL SHORTLY. A THIRD ROUND MAY DEVELOP AFTER 06Z AND IMPACT THE EASTERN AREAS INCLUDING THE KCDS VICINITY THROUGH 10-12Z. PREV DISCUSSION... /ISSUED 330 PM CDT SUN MAR 18 2012/ SHORT TERM... FORECAST STILL LOOKS ON TRACK FOR THE REST OF THE AFTERNOON AND OVERNIGHT TONIGHT. SUPERCELLS ARE EXPECTED TO DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THERE MAY BE A LITTLE BIT OF A LULL LATER ON IN THE EVENING BEFORE THE UPPER LEVEL LIFT SPREADS OVER THE AREA. AS THIS OCCURS ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE RETREATING DRYLINE. SOUNDINGS WILL ALSO MOISTEN UP AFTER SUNSET IN ADVANCE OF THIS UPPER LEVEL LIFT WITH PRECIPITABLE WATER VALUES REMAINING ABOVE ONE INCH OFF THE CAPROCK. STORMS ARE EXPECTED TO TAKE ON A MORE LINEAR SHAPE RATHER THAN DISCRETE SUPERCELLS AS ANTICIPATED THIS AFTERNOON. A PACIFIC FRONT MOVING THROUGH THE AREA TONIGHT WILL INCREASE THE LOW LEVEL LIFT AT THE SAME TIME THE UPPER LEVEL LIFT WILL BE INCREASING. AS THE MID AND UPPER FLOW BECOMES MORE MERIDIONAL...STORMS WILL MOVE CLOSER TO PARALLEL WITH THE DRYLINE. SOME AREAS MAY BE ABLE TO SEE HEAVY AND BENEFICIAL RAINS WITH OVERNIGHT CONVECTION. JDV LONG TERM... 12Z MODEL RUNS CONTINUE TO DEEPEN THE CLOSED LOW AND SLOW IT DOWN...ALMOST STALLING IT SOMEWHERE CLOSE TO THE REGION. HOWEVER...MODELS DIFFER IN THE LOCATION OF THE CENTER OF THE LOW AND THIS WILL BE RATHER CRITICAL IN DETERMINING IMPACTS TO OUR WEATHER. BIGGEST CONCERN IS THE POSSIBILITY OF WRAP AROUND MOISTURE ON TUESDAY INTO WEDNESDAY WHICH MAY PROVIDE A CHANCE FOR SOME LIGHT PRECIPITATION ACROSS THE REGION. WITH THIS POSSIBILITY REMAINING IN THE FORECAST...OPTED TO INCREASE POPS INTO THE LOW- END OF SLIGHT CHANCE MAINLY FOR LIGHT PRECIPITATION TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. TEMPERATURES WILL ALSO BE A BIT COOLER AND CLOUD COVER WILL BE LINGERING OVER THE AREA SO ADJUSTED THESE GRIDS ACCORDINGLY. FORECAST FOR WEDNESDAY AND THURSDAY REMAINS HIGHLY UNCERTAIN AS MODELS CONTINUE TO DIFFER SIGNIFICANTLY ON HOW THE UPPER LEVEL LOW WILL EVOLVE IN THIS TIMEFRAME...AND DIFFERENCES WILL ALSO AFFECT PERIODS THROUGH THE END OF THE FORECAST. WITH THE POTENTIAL FOR SEVERE WEATHER TODAY AND SO MANY DIFFERENCES...OPTED TO MAKE NO OTHER CHANGES TO THE EXTENDED FORECAST. JORDAN FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE FOR THE REST OF THE AFTERNOON INTO THE EARLY EVENING WEST OF A DRYLINE. THIS DRYLINE WILL RETREAT WEST LATER THIS EVENING. AT THE SAME TIME...A PACIFIC COLD FRONT WILL SWEEP THROUGH THE AREA INITIALLY RAISING SURFACE DEW POINTS AND RELATIVE HUMIDITY VALUES RISING ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 42 55 29 53 34 / 20 10 0 20 20 TULIA 47 61 33 59 39 / 50 10 10 20 20 PLAINVIEW 48 62 34 59 39 / 60 10 10 20 20 LEVELLAND 47 60 36 58 39 / 40 10 10 20 20 LUBBOCK 51 63 37 59 39 / 50 10 10 20 20 DENVER CITY 47 59 35 57 41 / 20 10 10 20 20 BROWNFIELD 48 62 36 58 43 / 40 10 10 20 20 CHILDRESS 57 72 44 64 43 / 70 20 10 20 20 SPUR 55 68 45 62 45 / 70 20 10 20 20 ASPERMONT 58 72 49 66 44 / 60 30 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Mar 18, 8:12 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 812 PM CDT SUN MAR 18 2012 TXZ021>044-200115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 812 PM CDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE SEVERE THUNDERSTORMS ONGOING THIS EVENING ARE EXPECTED TO PERSIST THROUGHOUT TONIGHT OVER MUCH OF THE CENTRAL SOUTH PLAINS...THE EXTREME SOUTHEASTERN PANHANDLE...AND THE ROLLING PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE LATE EVENING ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TONIGHT/S SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO PERSIST THROUGH MONDAY MORNING. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Mar 18, 10:26 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1026 PM CDT SUN MAR 18 2012
TXZ026-032-190400-
CHILDRESS-COTTLE-
1026 PM CDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND CHILDRESS
COUNTIES...
AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF CHILDRESS...MOVING NORTHEAST AT
45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH
THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3412 10032 3421 10046 3444 10035 3467 10008
3456 9999 3435 9999
TIME...MOT...LOC 0326Z 226DEG 40KT 3425 10027Special weather statement, Mar 18, 10:32 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1032 PM CDT SUN MAR 18 2012
TXZ026-032-190400-
CHILDRESS-COTTLE-
1032 PM CDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND CHILDRESS
COUNTIES...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF CHILDRESS...MOVING NORTHEAST AT
45 MPH.
NICKEL SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3418 10032 3429 10041 3444 10035 3467 10008
3456 9999 3426 10000
TIME...MOT...LOC 0332Z 226DEG 40KT 3429 10021Special weather statement, Mar 18, 10:35 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1035 PM CDT SUN MAR 18 2012 TXZ028-029-190400- HALE-LAMB- 1035 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAMB AND HALE COUNTIES... AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 11 MILES NORTH OF LITTLEFIELD... MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3430 10192 3383 10209 3383 10250 3431 10237 TIME...MOT...LOC 0334Z 217DEG 38KT 3409 10233 20
Local storm report, Mar 18, 10:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1044 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM HAIL LITTLEFIELD 33.92N 102.33W
03/18/2012 E0.88 INCH LAMB TX POST OFFICE
&&
EVENT NUMBER LUB1200130
JWJSpecial weather statement, Mar 18, 11:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1114 PM CDT SUN MAR 18 2012 TXZ022-023-190445- CASTRO-SWISHER- 1114 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SWISHER AND CASTRO COUNTIES... AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF TULIA TO 23 MILES SOUTHWEST OF TULIA...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 3474 10152 3431 10161 3431 10212 3475 10203 TIME...MOT...LOC 0414Z 245DEG 15KT 3474 10198 3434 10206
Special weather statement, Mar 18, 11:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1120 PM CDT SUN MAR 18 2012 TXZ028-029-190445- HALE-LAMB- 1120 PM CDT SUN MAR 18 2012 ...SPECIAL WEATHER STATEMENT FOR LAMB AND HALE COUNTIES... AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN LAMB COUNTY NEAR SPADE...MOVING NORTHEAST AT 40 MPH. THIS STORM IS EXHIBITING A WEAK LOW LEVEL CIRCULATION AND A BRIEF TORNADO SPIN UP REMAINS POSSIBLE. FUNNEL CLOUDS...ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3419 10211 3400 10179 3383 10214 3388 10223 TIME...MOT...LOC 0419Z 219DEG 34KT 3394 10211
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 65 min |
| Mar 18, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 30 min |
| Mar 18, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 59 min |
| Mar 18, 8:19 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 41 min |
| Mar 18, 8:25 PM CDT | Special Weather Statement | LUB | Crosby | 35 min |
| Mar 18, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 15 min |
| Mar 18, 9:03 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 12 min |
| Mar 18, 9:33 PM CDT | Special Weather Statement | LUB | Motley | 12 min |
| Mar 18, 9:52 PM CDT | Special Weather Statement | LUB | Motley | 23 min |
| Mar 18, 10:19 PM CDT | Special Weather Statement | LUB | Hockley, Terry, Yoakum | 26 min |
| Mar 18, 10:26 PM CDT | Special Weather Statement | LUB | Childress | 34 min |
| Mar 18, 10:32 PM CDT | Special Weather Statement | LUB | Childress | 28 min |
| Mar 18, 10:32 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry, Yoakum | 58 min |
| Mar 18, 10:35 PM CDT | Special Weather Statement | LUB | Lamb | 25 min |
| Mar 18, 11:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 30 min |
| Mar 18, 11:09 PM CDT | Tornado Warning | LUB | Hockley, Terry | 21 min |
| Mar 18, 11:14 PM CDT | Special Weather Statement | LUB | Swisher | 31 min |
| Mar 18, 11:20 PM CDT | Special Weather Statement | LUB | Hale | 25 min |
| Mar 18, 11:29 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry, Yoakum | 61 min |
| Mar 19, 12:30 AM CDT | Special Weather Statement | LUB | Briscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more | 60 min |
| Mar 19, 1:27 AM CDT | Special Weather Statement | LUB | Briscoe, Crosby, Dickens, Floyd, Garza, Hall and 2 more | 33 min |
| Mar 19, 1:37 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 53 min |
| Mar 19, 2:08 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 52 min |
| Mar 19, 3:00 AM CDT | Special Weather Statement | LUB | Childress, Cottle, Dickens, Garza, Kent, King and 1 more | 30 min |
| Mar 19, 3:36 AM CDT | Special Weather Statement | LUB | Cottle, Dickens, Kent, King, Motley, Stonewall | 39 min |
| Mar 19, 4:20 AM CDT | Special Weather Statement | LUB | Dickens, Kent, King | 40 min |
| Mar 19, 3:35 PM CDT | Special Weather Statement | LUB | Cochran | 25 min |
| Mar 19, 3:52 PM CDT | Special Weather Statement | LUB | Hockley, Lamb | 23 min |
| Mar 19, 4:15 PM CDT | Special Weather Statement | LUB | Hockley, Lamb | 30 min |
| Mar 19, 4:47 PM CDT | Special Weather Statement | LUB | Hale | 28 min |
| Mar 19, 5:53 PM CDT | Special Weather Statement | LUB | Bailey | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.